Efficiency in the cake-eating problem with quasi-geometric discounting
This paper shows that any equilibrium allocation in the cake-eating problem with quasi-geometric discounting is not Pareto efficient. However, efficiency can be established by introducing a planner who controls the initial endowment and makes transfers over time. It is shown than any Pareto efficient allocation can be supported by a perfect equilibrium with transfers.
Volume (Year): 4 (2007)
Issue (Month): 43 ()
|Contact details of provider:|| |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Jay Bhattacharya & Darius Lakdawalla, 2004. "Time-Inconsistency and Welfare," NBER Working Papers 10345, National Bureau of Economic Research, Inc.
- Ted O' Donoghue and Matthew Rabin., 2000.
"Choice and Procrastination,"
Economics Working Papers
E00-281, University of California at Berkeley.
- Ted O' Donoghue & Matthew Rabin, 2001. "Choice and Procrastination," Microeconomics 0012002, EconWPA.
- O'Donoghue, Ted & Rabin, Matthew, 2000. "Choice and Procrastination," Department of Economics, Working Paper Series qt5r26k54p, Department of Economics, Institute for Business and Economic Research, UC Berkeley.
- Jonathan Gruber & Botond Köszegi, 2001. "Is Addiction "Rational"? Theory And Evidence," The Quarterly Journal of Economics, MIT Press, vol. 116(4), pages 1261-1303, November.
- Goldman, Steven Marc, 1979. "Intertemporally Inconsistent Preferences and the Rate of Consumption," Econometrica, Econometric Society, vol. 47(3), pages 621-26, May.
- Peleg, Bezalel & Yaari, Menahem E, 1973. "On the Existence of a Consistent Course of Action when Tastes are Changing," Review of Economic Studies, Wiley Blackwell, vol. 40(3), pages 391-401, July.
- Shane Frederick & George Loewenstein & Ted O'Donoghue, 2002. "Time Discounting and Time Preference: A Critical Review," Journal of Economic Literature, American Economic Association, vol. 40(2), pages 351-401, June.
- Goldman, Steven M, 1980. "Consistent Plans," Review of Economic Studies, Wiley Blackwell, vol. 47(3), pages 533-37, April.
When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-07d90006. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.